| Model Number |
GCB00 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the injector was twisted and thicker, the preloaded intraocular lens (iol) went underneath and it was impossible to implant it.The patient was not affected.Another lens of the same diopter was used to complete the procedure.Through follow-up, we learned, that the cartridge damage was detected during implantation.The physician could not insert the cartridge into the incision and the iol remained outside of the eye.A picture shows issue is with the tip of the cartridge.Account indicated that the patient is perfectly fine.No further information was provided.
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable - lens was not implanted.Section d6b - explant date: not applicable - lens was not implanted.Section e1 - telephone number:(b)(6).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer: yes.Device evaluation: no suspect product was received; however, photographs were provided by the customer and evaluated.The first photograph showed a patient sticker on a patient implant card.The second photograph showed two cartridge tips, with the suspect cartridge circled in green.The cartridge can be observed to be distorted at the tip.The last photograph appeared to be of the same two cartridges as the second picture but taken at a different angle of the product.The suspect cartridge is circled in green, and the cartridge tip can be observed to be distorted.Due to no product being received, no further evaluation could be performed, and no further issues were identified.The complaint issue cartridge tip cracked/damaged was identified during photograph evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.